Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 2, 2018, 1:59 PM CDT. It took effect at Jun 3, 2018, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2018, 1:59 PM CDT (18:59 UTC)
- In effect from
- Jun 3, 2018, 10:00 AM CDT
- Expired
- Jun 3, 2018, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
899 WHUS73 KMKX 021859 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 159 PM CDT Sat Jun 2 2018 ...GUSTY WET NORTHWEST WINDS EXPECTED SUNDAY INTO SUNDAY EVENING... LMZ643>646-030300- /O.NEW.KMKX.SC.Y.0055.180603T1300Z-180604T0100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 159 PM CDT Sat Jun 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM CDT SUNDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 8 AM to 8 PM CDT Sunday. * WINDS: West to northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
519 WHUS73 KMKX 030222 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 922 PM CDT Sat Jun 2 2018 ...GUSTY WEST NORTHWEST WINDS EXPECTED SUNDAY INTO SUNDAY EVENING... LMZ643>646-031030- /O.CON.KMKX.SC.Y.0055.180603T1300Z-180604T0100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 922 PM CDT Sat Jun 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM CDT SUNDAY... * WINDS: West to northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
051 WHUS73 KMKX 030800 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 300 AM CDT Sun Jun 3 2018 ...GUSTY WEST NORTHWEST WINDS TODAY... LMZ643>646-031600- /O.EXT.KMKX.SC.Y.0055.180603T1500Z-180604T0100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 300 AM CDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... The Small Craft Advisory is now in effect from 10 AM this morning to 8 PM CDT this evening. * WINDS: West to northwest 13 to 18 knots. Gusts to 25 knots. * WAVES: 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
247 WHUS73 KMKX 031407 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 907 AM CDT Sun Jun 3 2018 ...GUSTY WEST NORTHWEST WINDS TODAY... LMZ643>646-032215- /O.CON.KMKX.SC.Y.0055.180603T1500Z-180604T0100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 907 AM CDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS: West to northwest 13 to 18 knots. Gusts to 25 knots. * WAVES: 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
632 WHUS73 KMKX 031937 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 PM CDT Sun Jun 3 2018 ...GUSTY WEST NORTHWEST WINDS INTO THIS EVENING... LMZ643>646-040100- /O.CON.KMKX.SC.Y.0055.000000T0000Z-180604T0100Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CDT Sun Jun 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WINDS: West to northwest 15 to 25 knots. * WAVES: 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 2, 12:36 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 2, 12:36 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1236 PM CDT Sat Jun 2 2018 .UPDATE...Cloud cover slow to clear but seeing some breaks in the south central that could advect northeast with time this afternoon. So while some reduction made to temps, won't take much to get where we need to be for temps. But some adjustments made with 1 hourly numbers to temper things here. The climb has been a struggle with the stratus. Mes models still in good agreement in bringing shower/thunderstorm potential across area from late afternoon to late evening, west to east. PC && .AVIATION(18Z TAFS)...Seeing more breaks open up across south central Wisconsin. Still some stratus out there but expect some reduction in coverage and a bump in ceilings through the afternoon. Showers/a few thunderstorms possible this evening as trough moves through. west/northwest winds for Sunday with some MVFR potential, mainly in the morning. PC && .PREV DISCUSSION... (Issued 920 AM CDT Sat Jun 2 2018) UPDATE...Satellite loop shows low cloud cover heading westward with mid/high clouds streaming east from precip to our west. Will have to keep an eye on temps trends as may struggle to reach going highs if no breaks. Bringing some pops into the west before days end still looks good though ongoing development near WI/IA border trending more north than east. PC MARINE...An onshore flow persists though overall pressure gradient slack within low level anticyclonic flow. PC PREV DISCUSSION... (Issued 652 AM CDT Sat Jun 2 2018) UPDATE...Stratus has overspread much of srn WI. It should begin to scatter out late this morning. Otherwise the forecast is on track for showers and sct tstorms tnt. AVIATION(12Z TAFS)...Stratus deck of 1-2 kft will continue to overspread srn WI early this AM. The stratus deck will begin to break up later this morning with sct stratus by early afternoon. Showers and tstorms will occur tnt with the passage of a cold front. Cigs will once again fall to 600-1500 feet with MVFR vsbys. PREV DISCUSSION... (Issued 338 AM CDT Sat Jun 2 2018) SHORT TERM... Today and Tonight...Forecast Confidence is Medium. A cool and moist enely flow is resulting in another round of stratus for the morning. Believe it will become few-sct for the afternoon, allowing temps to warm into the 70s well inland but 50s at the Lake MI shoreline. For tnt, a fairly sharp upper trough currently over the nrn high Great Plains will swing enewd across the region along with its sfc trough/cold front. PWs will rise to 1.4 inches with marginal elevated CAPE noted on fcst soundings. Consensus QPF values are around one half inch which looks reasonable. LONG TERM... Sunday and Monday...Forecast confidence is high: Isolated showers are not out of the question Sunday, but overall it looks like a dry day most places. Breezy west to northwest winds and lingering clouds will keep it on the cooler side, with temps struggling to get out of the 60s. High pressure will bring a pleasant day Monday with plenty of sunshine and highs in the upper 70s. Monday night through Friday...Forecast confidence is medium: A shortwave is expected to move through Monday evening and overnight, as a surface boundary sags southward. Could see a few showers and storms with this. Kept precip chances out of Tuesday, but models seem to be slowing, so may eventually need to stretch the chances into Tuesday morning. A couple more waves may bring showers and storms at times through the end of week. Models are out of sync with the timing and placement of the individual waves, so kept precip chances on the low end for now. Overall, should see temperatures around normal through this period. Will probably be a little milder ahead of waves and then cooler behind...but no large temperature swings are expected. AVIATION(09Z TAFS)...Stratus deck of 1-2 kft will continue to overspread srn WI early this AM. The stratus deck will begin to break up later this morning with sct stratus by early afternoon. Showers and tstorms will occur tnt with the passage of a cold front. Cigs will once again fall to 600-1500 feet with MVFR vsbys. MARINE...Will let the Small Craft Advisory expire at 4 AM. Gusty nnely winds and waves of 3 to 5 feet could linger through sunrise but gradually diminish afterward. Another Small Craft Advisory may be needed for Sunday afternoon for gusty nwly winds. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Today/Tonight and Aviation/Marine...Gehring Sunday THROUGH Friday...DDV
Hazardous weather outlook, Jun 2, 4:24 AM CDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 424 AM CDT Sat Jun 2 2018 WIZ046-047-051-052-056>060-062>072-030930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 424 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There is a moderate swim risk today. Breaking waves and currents are expected. Stay away from dangerous areas like piers, breakwalls and river outlets. There is a chance for thunderstorms late this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday There are small thunderstorm chances at times from Monday night through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-030930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 424 AM CDT Sat Jun 2 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight Waves 3 to 5 feet early this morning will fall to 2 to 3 feet later this morning. There is a chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Small Craft Advisory will likely be needed Sunday due to brisk west to northwest winds. There are small thunderstorm chances at times from Monday night through Friday. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.